Alert archive / Alabama / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 79, NWS Mobile, AL

June 28, 2013Choctaw County, Clarke County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 28, 2013, 3:34 PM CDT for Choctaw County, Clarke County, Alabama. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2013, 3:34 PM CDT (20:34 UTC)
Expired
Jun 28, 2013, 4:30 PM CDT
In force
56 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Choctaw County, AL, Clarke County, AL

The radar

The Mobile radar (KMOB), 149 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 11:26 AM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2013-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2013-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4271 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

476 
WUUS54 KMOB 282034
SVRMOB
ALC023-025-282130-
/O.NEW.KMOB.SV.W.0079.130628T2034Z-130628T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
334 PM CDT FRI JUN 28 2013

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
  NORTHERN CLARKE COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 430 PM CDT

* AT 328 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG
  A LINE EXTENDING FROM 3 MILES SOUTHEAST OF BUTLER TO 12 MILES
  SOUTHWEST OF BUTLER...AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TOXEY...              SILAS...              NEEDHAM...
  GILBERTOWN...         BUTLER...             THOMASVILLE...
  COFFEEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

&&

LAT...LON 3213 8803 3208 8804 3206 8807 3207 8810
      3205 8811 3200 8810 3199 8806 3199 8776
      3197 8770 3180 8766 3171 8838 3188 8847
      3211 8845 3220 8818
TIME...MOT...LOC 2034Z 311DEG 12KT 3205 8817 3198 8837

$$
2 follow-up statements
251 
WWUS54 KMOB 282118
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
418 PM CDT FRI JUN 28 2013

ALC023-025-282130-
/O.CON.KMOB.SV.W.0079.000000T0000Z-130628T2130Z/
CHOCTAW AL-CLARKE AL-
418 PM CDT FRI JUN 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN CLARKE AND SOUTHEASTERN CHOCTAW COUNTIES...

AT 417 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 16 MILES SOUTH
OF BUTLER...OR 8 MILES NORTH OF COFFEEVILLE...MOVING SOUTHEAST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  BUTLER...             COFFEEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

&&

LAT...LON 3210 8825 3215 8818 3213 8803 3208 8804
      3206 8807 3207 8810 3205 8811 3200 8810
      3199 8806 3199 8776 3179 8774 3172 8827
TIME...MOT...LOC 2118Z 306DEG 14KT 3186 8812

$$
591 
WWUS54 KMOB 282132
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
432 PM CDT FRI JUN 28 2013

ALC023-025-282142-
/O.EXP.KMOB.SV.W.0079.000000T0000Z-130628T2130Z/
CHOCTAW AL-CLARKE AL-
432 PM CDT FRI JUN 28 2013

...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE FOR
NORTHWESTERN CLARKE AND SOUTHEASTERN CHOCTAW COUNTIES...

AT 431 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHWESTERN
CLARKE AND SOUTHEASTERN CHOCTAW COUNTIES HAS WEAKENED TO BELOW SEVERE
LIMITS...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3210 8825 3215 8818 3213 8803 3208 8804
      3206 8807 3207 8810 3205 8811 3200 8810
      3199 8806 3199 8776 3179 8774 3172 8827
TIME...MOT...LOC 2118Z 306DEG 14KT 3186 8812

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 11:55 AM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, Jun 28, 11:55 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1155 AM CDT FRI JUN 28 2013

.UPDATE...A QUICK UPDATE TO ADD SEVERE THUNDERSTORM WATCH 385 TO THE
GRIDDED AND TEXT FORECAST PRODUCTS. WATCH IN EFFECT THRU 8 PM CDT.
FORECASTERS ARE WATCHING CLUSTERS OF THUNDERSTORMS DEVELOPING OVER
CENTRAL ALABAMA ON THE LEADING EDGE OF SOUTHEASTWARD MOVING MID LEVEL
IMPULSE. THESE STORMS ARE FORMING IN AN AREA OF HIGH INSTABILITY AND
DEEP MOISTURE CONTENT AIR. CURRENTLY...THE FORECAST AREA IS BETWEEN
TWO AREAS OF CONVECTION WITH A BAND OF MARINE STORMS TO OUR SOUTH
AND THE DEVELOPING STORMS TO THE NORTH. SATELLITE SHOWS OUTFLOW
BOUNDARIES COMING OUT FROM THE TWO CONVECTIVE AREAS. STORMS ARE
FORECAST TO INCREASE IN COVERAGE THROUGH THE AFTERNOON AS MESOSCALE
BOUNDARIES INTERACT/COLLIDE WITH EACH OTHER AND BE A FOCUS FOR
SURFACE BASED LIFT. VISIBLE SATELLITE IMAGES SHOW CUMULUS CLOUD
GROWTH OVER THE LAND AREAS AS DAYTIME HEATING IS RESULTING IN HIGH
MOST UNSTABLE ENERGY. MESOSCALE MODEL FORECASTS ARE AVERAGING 5000
J/KG ENERGY OVER A MAJORITY OF THE REGION. AFTERNOON STORMS COULD
INTENSIFY TO SEVERE LEVELS WITH THE MAIN THREAT BEING DAMAGING WINDS
IN EXCESS OF 60 MPH. FREQUENT LIGHTNING ACTIVITY AND LOCALLY HEAVY
RAINS WILL ALSO BE A THREAT. BE PREPARED TO MOVE TO A PLACE OF
SHELTER IN THE CASE THUNDERSTORM WARNINGS ARE ISSUED FOR YOUR AREA.

THE RISK OF STRONG WET MICROBURST WINDS IN STORMS THIS AFTERNOON IS
LIKELY. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      95  77  91  71  92 /  40  60  50  20  05
PENSACOLA   95  79  90  76  93 /  50  60  70  40  10
DESTIN      91  80  88  77  90 /  50  60  70  40  10
EVERGREEN   96  74  92  69  92 /  50  60  50  20  05
WAYNESBORO  96  74  93  68  89 /  50  60  30  10  05
CAMDEN      96  73  93  68  91 /  50  60  40  10  05
CRESTVIEW   95  75  91  72  93 /  50  60  70  40  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 28, 6:20 AM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
620 AM CDT FRI JUN 28 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-291130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
620 AM CDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE WESTERN
FLORIDA PANHANDLE LATER THIS MORNING INTO THIS AFTERNOON. A FEW
THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON. THE PRIMARY SEVERE
WEATHER HAZARDS WILL BE DAMAGING STRAIGHT LINE WINDS AND HAIL TO THE
SIZE OF QUARTERS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND
VERY HEAVY RAINS WILL ALSO ACCOMPANY THE STRONGER STORMS THAT
DEVELOP.

HOT AND HUMID CONDITIONS WILL PERSIST ACROSS THE REGION TODAY. HEAT
INDICES WILL RANGE FROM 100 TO 105 DEGREES LATE THIS MORNING INTO
THIS AFTERNOON.

THERE WILL BE A MODERATE RISK OF DANGEROUS RIP CURRENTS ALONG AREA
BEACHES THROUGH TONIGHT.

A COMPLEX OF SHOWERS AND THUNDERSTORMS MAY PUSH SOUTHWARD THROUGH THE
REGION THIS EVENING THROUGH LATE TONIGHT. A FEW EMBEDDED STRONGER
STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS...FREQUENT
LIGHTNING STRIKES AND VERY HEAVY RAINFALL. LOCALLY HEAVY RAINS MAY
PRODUCE PONDING OF WATER OR MINOR FLOODING OVER A FEW ROADWAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS THE REGION SATURDAY. A FEW STRONG TO SEVERE STORMS
WILL BE POSSIBLE AGAIN SATURDAY...WITH STRONG TO LOCALLY DAMAGING
STRAIGHT LINE WINDS THE PRIMARY HAZARD. FREQUENT LIGHTNING AND HEAVY
RAINS WILL ALSO ACCOMPANY THE STRONGER STORMS.

THERE WILL BE A MODERATE RISK OF DANGEROUS RIP CURRENTS AGAIN SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTER NETWORKS MAY BE REQUESTED LATER TODAY.

GMZ630>635-650-655-670-675-291130-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
620 AM CDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO OCCASIONALLY STRONG WEST TO SOUTHWEST WINDS WILL AFFECT
BAYS AND THE OFFSHORE WATERS THROUGH TONIGHT. SMALL CRAFT SHOULD
EXERCISE CAUTION.

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MARINE AREA TODAY
BEFORE BECOMING MORE NUMEROUS IN COVERAGE TONIGHT. A FEW STORMS WILL
BE STRONG TO POSSIBLY SEVERE. STRONG WIND GUSTS...FREQUENT LIGHTNING
STRIKES AND LOCALLY HIGHER WAVES WILL ACCOMPANY THE STRONGER STORMS
THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED TO NUMEROUS THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE
WEEKEND. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS...FREQUENT LIGHTNING STRIKES AND LOCALLY HIGHER WAVES.

MODERATE TO OCCASIONALLY STRONG WEST TO SOUTHWEST WINDS WILL IMPACT
THE MARINE AREA SATURDAY. SMALL CRAFT SHOULD EXERCISE CAUTION.

In the hours before

Special weather statement, Jun 28, 12:18 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1218 PM CDT FRI JUN 28 2013

ALZ054>057-281815-
BUTLER AL-CONECUH AL-MONROE AL-WILCOX AL-
1218 PM CDT FRI JUN 28 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BUTLER...NORTHERN
CONECUH...NORTHEASTERN MONROE AND WILCOX COUNTIES IN SOUTHWEST
ALABAMA...THROUGH 115 PM CDT...

AT 1217 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES EAST OF
LINDEN...OR 4 MILES EAST OF DAYTON...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOYKIN...             PINE APPLE...         OAK HILL...
  CATHERINE...          CAMDEN...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

&&
Special weather statement, Jun 28, 12:44 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1244 PM CDT FRI JUN 28 2013

ALZ055>057-281845-
BUTLER AL-CONECUH AL-MONROE AL-
1244 PM CDT FRI JUN 28 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BUTLER...CENTRAL
CONECUH AND CENTRAL MONROE COUNTIES IN SOUTHWEST ALABAMA...THROUGH
145 PM CDT...

AT 1239 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST
OF MONROEVILLE...OR 6 MILES NORTHEAST OF PETERMAN...AND MOVING
SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PETERMAN...           I65 AND CR 7...       I65 AND US 84...
  I65 AND CR 29...      I65 AND AL 83...      EVERGREEN...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 85 AND 111.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

&&
Special weather statement, Jun 28, 2:06 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
206 PM CDT FRI JUN 28 2013

ALZ056-059-060-282000-
CONECUH AL-COVINGTON AL-ESCAMBIA AL-
206 PM CDT FRI JUN 28 2013

...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
CONECUH...WESTERN COVINGTON AND NORTHEASTERN ESCAMBIA COUNTIES IN
SOUTHWEST ALABAMA...THROUGH 300 PM CDT...

AT 202 PM CDT...A STRONG THUNDERSTORMS WERE LOCATED 4 MILES SOUTH OF
EVERGREEN...OR 4 MILES SOUTHEAST OF I65 AND US 84...AND MOVING
SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  I65 AND US 84...      I65 AND CR 6...       I65 AND AL 83...
  EVERGREEN...          CASTLEBERRY...        RIVER FALLS...
  US 29 AND CR 43...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 84 AND 98.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

THE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

&&
Special weather statement, Jun 28, 2:34 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
234 PM CDT FRI JUN 28 2013

ALZ053>055-282030-
MONROE AL-WILCOX AL-CLARKE AL-
234 PM CDT FRI JUN 28 2013

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL MONROE...SOUTHWESTERN
WILCOX AND EASTERN CLARKE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 330
PM CDT...

AT 231 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 10 MILES NORTHEAST
OF GROVE HILL...OR 5 MILES EAST OF FULTON...AND MOVING SOUTHEAST AT
20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PETERMAN...           FULTON...             VREDENBURGH...
  MONROEVILLE...        FRISCO CITY...        EXCEL...
  BEATRICE...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE.

FREQUENT LIGHTNING IS OCCURRING. IF OUTDOORS...STAY AWAY FROM
ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

&&
Local storm report, Jun 28, 2:55 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             ANDALUSIA               31.31N 86.48W
06/28/2013  E1.00 INCH       COVINGTON          AL   TRAINED SPOTTER

            QUARTER SIZE HAL

0235 PM     HAIL             ANDALUSIA               31.31N 86.48W
06/28/2013  E0.50 INCH       COVINGTON          AL   TRAINED SPOTTER

            HALF INCH HAIL ESTIMATED BY SPOTTER.

0202 PM     TSTM WND DMG     2 WNW CHAPMAN           31.68N 86.74W
06/28/2013                   BUTLER             AL   PUBLIC

            TREE DOWN ON I-65 BETWEEN MM 117-118.

0230 PM     HAIL             MONROEVILLE             31.53N 87.32W
06/28/2013  E0.25 INCH       MONROE             AL   EMERGENCY MNGR

            ESTIMATED HAIL SIZE.

&&

MB
Special weather statement, Jun 28, 3:13 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
313 PM CDT FRI JUN 28 2013

ALZ051>053-MSZ067-282115-
CHOCTAW AL-WASHINGTON AL-WAYNE MS-CLARKE AL-
313 PM CDT FRI JUN 28 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WAYNE COUNTY IN
SOUTHEAST MISSISSIPPI...CHOCTAW...NORTHWESTERN WASHINGTON AND
NORTHERN CLARKE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 415 PM CDT...

AT 311 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 14 MILES WEST OF BUTLER TO 3 MILES EAST OF
QUITMAN...AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAYNESBORO...         CLARA...              TOXEY...
  SILAS...              NEEDHAM...            GILBERTOWN...
  BUTLER...             FULTON...             COFFEEVILLE...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 9:34 AM CDTSpecial Marine WarningMOB86 min
Jun 28, 12:58 PM CDTSevere Thunderstorm WarningMOBWilcox62 min
Jun 28, 1:34 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe, Wilcox56 min
Jun 28, 1:56 PM CDTSevere Thunderstorm WarningMOBCovington, Crenshaw34 min
Jun 28, 2:26 PM CDTSevere Thunderstorm WarningMOBCovington64 min
Jun 28, 2:39 PM CDTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia66 min
Jun 28, 3:21 PM CDTSevere Thunderstorm WarningMOBCovington, Escambia54 min
Jun 28, 5:40 PM CDTSpecial Marine WarningMOB65 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.